MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE SINGLE-ENDED CLEANING BRUSH

AOMORI OLYMPUS CO., LTD. SINGLE USE SINGLE-ENDED CLEANING BRUSH
Model Number BW-400L
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that there was an issue with the single use single-ended cleaning brush; cannot insert or remove the brush from the balloon channel.There were no reports of patient or user harm associated with this event.The device was returned to olympus for a device evaluation and found the single use single-ended cleaning brush had been damaged/broken and remained in the channel of the scope.No patient or procedure was involved with this event.This medical device report (mdr) is being submitted to capture the reportable malfunction found during evaluation.
 
Additional Manufacturer Narrative
The device was returned to olympus for a device evaluation and the customer¿s allegation was not confirmed.The device evaluation performed a visual inspection of the received condition and was unable to find any restrictions/issues when inserting the brand-new olympus brush through the suction balloon channel on the scope.However, the customer brush was recovered from the scope case and noticed there are multiple kinks with their cleaning brush.The biopsy channel was inspected with olympus boroscope and observed 2 minor kinks on the biopsy channel wall from the bending section side that cause minor restrictions when tested with olympus brush.Also tested the suction channel with olympus brush and was unable to find any signs of restrictions/blockage with the channel.Recommended customer replaces cleaning brush with an olympus brush.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.Related patient identifier: (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, and since no device malfunction was confirmed during evaluation, the definitive root cause of the reported issue could not be determined.The following information is stated in the instructions for use (ifu): ¿¿when the brush is inserted into the insertion tube side of the endoscope¿s air channel, the brush may tend to bend into a loop after use.This is normal.A kinked brush will not pass smoothly and should be replaced with a new one.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE SINGLE-ENDED CLEANING BRUSH
Common Device Name
SINGLE USE SINGLE-ENDED CLEANING BRUSH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17647771
Report Number9614641-2023-01257
Device Sequence Number6313725
Product Code MNL
UDI-Device Identifier04953170297984
UDI-Public04953170297984
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBW-400L
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date08/30/2023
Supplement Report FDA Received Date09/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown